Birth Control Warning about MIRENA!!! Hair LOSS!!!

posted 7 years ago in Wellness
Post # 3
Member
354 posts
Helper bee
  • Wedding: July 2010

Huh!  Weird.  Just shows different people can have super different reactions to the same thing.  I’ve had mine in for a few months now and love it – my hair’s still the same, and very light periods, with no spotting/breakthrough bleeding.

Glad you’re feeling better, and sorry the Mirena caused that reaction in you!

Post # 4
Member
4123 posts
Honey bee
  • Wedding: October 2010

Wow, that’s horrible. Just a few more reasons to add to the list of why I’m glad I use the Sympto-Thermal Method. 

Post # 5
Member
868 posts
Busy bee
  • Wedding: April 2011

It is werid how it affects ppl, I have had my since September and I havent noticed and hair loss (mine falls out quiet a bit bc of thyorid problems). I think i have also had 2 periods since I got it put in, which were very light..hope you find something that works for you!

Post # 6
Member
868 posts
Busy bee
  • Wedding: April 2011

@IAVMHERE2: Was it falling out just at random times? Or like when you were in the shower??

Post # 7
Member
55 posts
Worker bee
  • Wedding: June 2011

Thanks for that….I’m actually a medical office assistant and I have had my IUD for almost 5 years now.  It is about time to have it removed.  I don’t think I will have it replaced now.  I thought my hairloss might have been stress or hormones or something, but over the past two years my fiance has had to snake our shower once a month.  I have very thick hair and my stylist had to thin it every hair cut, but now she doesn’t.  Wow, thanks for helping me put two and two together.

Post # 9
Member
1 posts
Wannabee
  • Wedding: December 2015

@IAVMHERE2:I have the mirena for about 2 months now and i have been losing my hair too! I would freak out bc in the shower id pull clumps of hair out and it was usual bc i have healthy hair and its never done that before! I just cant afford to have it taken out to risk getting pregnant again an this is the only birth control that i dont bleed on which i did bleed for 2 months and i just recently stopped! Thanks for letting me kno!

Post # 10
Member
95 posts
Worker bee
  • Wedding: August 2012

I started to research this on my own last week. I had to stop the Yaz I started in May, I developed a blood clot in my iliac vein in December and was put given a mirena in Jan 2011, after the copper I had was causing so much bleeding, hence the Yaz.

I have not only noticed clumps of hair, but a smell around my cycle, so much, that even the SO was wondering what is up. I was told the smell is normal and goes away after a few months, not so it seems. I am calling my gyno and going to figure out when we can get this out.

OP, did you call Mirena? They told you 1 in 5, cause I did not think they even listed hairloss anymore, just grouped it under other side effects.

Post # 11
Member
6351 posts
Bee Keeper

I’ve had it for nearly a year and have not had hair loss but did gain 15 lbs.

Post # 11
Member
1 posts
Wannabee

There’s a very informative site with lots of information on how to lose weight and get rid of the mirena iud side effects and find other natural birth control options. Check out: http://mirenadetox.com/mirena-weight-gain/ Her detox has also been immensely helpful to my recovery and I seriously recommend it

Post # 12
Member
1 posts
Wannabee

IAVMHERE2:  

I had mirena for 5 years with no symptoms, BUT, WHEN I GOT IT REPLACED I STARTED EXPERIENCING HAIR LOSS! I couldn’t figure it out for the last few months, bc I was fine the first time. There is no other explanation though. I still don’t understand why I was fine the first time. I wonder if the formula was changed since then…has anyone else had the same experience?

 

Post # 13
Member
1 posts
Wannabee

buffy.s.carr:  yes I am having that issue right now… I had the IUD after.my first son and had no issues. Had it removed to try again and I’ve been experiencing hair loss so bad and thought it was just stress. I now see its the IUD probably causing this and will be contacting my gyno asap.

Post # 14
Member
2 posts
Wannabee

becca1765:  Is your hair loss occurring because you had it removed? I have had mine for 3 years now. Over the last year I have noticed a dramatic thinning of my (what was, very thick) hair. So much to the fact I can now easily see my scalp. It is the worst feeling, and I never thought the Mirena would be causing it until I’ve read all of these reviews tonight. 

Post # 15
Member
2 posts
Wannabee

Did any of you notice the hair loss/thinning after having the Mirena for 2 years. Would a side effect kick in that late?

Leave a comment


Find Amazing Vendors